MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ROD FOR REAMING GUIDE HOLDER; ORTHOPEDIC INSTRUMENT HANDLE

DEPUY ORTHOPAEDICS INC US ROD FOR REAMING GUIDE HOLDER; ORTHOPEDIC INSTRUMENT HANDLE
Catalog Number 230774002
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The instrument was reported for an unknown reason.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> the following device was received as blind unit.Product code: 230774002, lot no - 5365884.Tracking no - (b)(4).However, it couldn't be associated with a complaint or any other existing record.As a result, this complaint was created to analyze the returned device.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device found that the distal tip of the rod for reaming guide holder was bent.Additionally the device has cross threaded the threaded area of the shaft.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended and excessive forces, such as fretting and torsional bending from contact with the outer unit of the reaming guide impactor during use.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the rod for reaming guide holder would have contributed to a device issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities device history lot
=
> the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: h3.

Brand Name
ROD FOR REAMING GUIDE HOLDER
Common Device Name
ORTHOPEDIC INSTRUMENT HANDLE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20480910
Report Number1818910-2024-21838
Device Sequence Number12828678
Product Code PHX
UDI-Device Identifier10603295116134
UDI-Public(01)10603295116134(10)5365884
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170748
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number230774002
Device Lot Number5365884
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by Manufacturer10/23/2024
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown